Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 6, 2019, 6:48 PM CDT for Pennington County, Minnesota. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 6, 2019, 7:00 PM CDT
- In force
- 12 min
- Issued by
- NWS Grand Forks, ND
County Pennington County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 155 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WWUS83 KFGF 062348
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
648 PM CDT Tue Aug 6 2019
MNZ008-009-070000-
East Marshall MN-North Beltrami MN-
648 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND WEST
CENTRAL BELTRAMI COUNTIES UNTIL 700 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grygla, or 29 miles east of Thief River Falls, moving southeast at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Carmel around 650 PM CDT.
Jelle around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4825 9531 4818 9557 4817 9559 4817 9569
4829 9575 4838 9551
TIME...MOT...LOC 2348Z 331DEG 29KT 4827 9558
$$
BPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:50 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 6, 3:50 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 350 PM CDT Tue Aug 6 2019 .SHORT TERM...(This evening through Wednesday) Issued at 344 PM CDT Tue Aug 6 2019 Cold front located from near Winnipeg to Bottineau, then to Minot then into SW North Dakota. Severe storms along this boundary in south central ND will not affect our area. What is being watched is scattered storms forming just ahead of frontal boundary in S Manitoba and moving into far NE ND and far NW MN. As expected, these storms will grow a bit in size, intensity and may become briefly severe but lack of bulk shear in the 0-6km should limit time at severe. 1 inch hail or wind gusts to 60 mph remain the main threat. Scattered pops will expand southeast thru the evening and then overnight. Wednesday will see some mid clouds with a short wave coming southeast thru the area at 500 mb and behind the front. A few models have some low qpf but kept it dry for now per coord. More clouds Wed will keep temps significantly cooler than the heat of today...with highs 70-75. .LONG TERM...(Wednesday night through Tuesday) Issued at 344 PM CDT Tue Aug 6 2019 Mainly clear Wed night with lows 45-50. Thursday through Saturday For Thursday, the area will be dominated by a surface high following the passage of a cold front to the south. Temperatures will be slightly below average Thursday into Thursday night with highs in the low to mid 70s and lows generally near or just below 50. Guidance points at a slight chance for an isolated shower or thunderstorm late Thursday night west of Devils Lake, but generally clear conditions are expected. Expect Friday to be more seasonal with areas of low pressure centered to the west. Although the area will be under a large-scale ridge, embedded shortwaves associated with the low pressure system suggest chances for convection later Friday night into Saturday morning. Zonal flow aloft with small embedded shortwaves will keep chances for showers and thunderstorms during the day on Saturday and into Saturday night. Sunday through Tuesday For Sunday, the area of low pressure will be progressing eastward from eastern Montana and towards eastern North Dakota and western Minnesota. The current model consensus brings more activity into the area Sunday night into early Monday morning. Model disagreement does exist on the timing and placement of the low, with the ECMWF and Canadian-NH suggesting activity will be pushed more into Monday. Following the progression of the low pressure system, the flow appears to become more zonal with isolated convection remaining possible into Tuesday. Temperatures look to be cooler again to start the next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1239 PM CDT Tue Aug 6 2019 VFR expected thru the pd. A front will drop southeast late this aftn and thru tonight. With front will be a band of mid clouds (AC) and with it scattered t-storm risk...highest 02-04z in the GFK-TVF band. So areas near any t-storm may experience brief adverse weather with gusty winds. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Riddle LONG TERM...Wasilewski AVIATION...Riddle
Hazardous weather outlook, Aug 6, 5:02 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 502 AM CDT Tue Aug 6 2019 MNZ001>009-013>017-022-023-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-071015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Wilkin-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh County- 502 AM CDT Tue Aug 6 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms are possible across eastern North Dakota into northwest Minnesota. The main hazards will be large hail up to quarter size and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed. MNZ024-027-028-030>032-040-071015- Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail- Wadena-Grant- 502 AM CDT Tue Aug 6 2019 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop this afternoon into evening within west-central Minnesota. However, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CJ
In the hours before
Special weather statement, Aug 6, 6:01 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
601 PM CDT Tue Aug 6 2019
MNZ008-009-013-062315-
East Marshall MN-North Beltrami MN-Pennington MN-
601 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...WEST
CENTRAL BELTRAMI AND NORTHEASTERN PENNINGTON COUNTIES UNTIL 615 PM
CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Espelie, or 19 miles northeast of Thief River
Falls, moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Espelie, Grygla and Goodridge around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4829 9599 4839 9587 4831 9543 4804 9564
4822 9598
TIME...MOT...LOC 2301Z 299DEG 25KT 4828 9584
BPSpecial weather statement, Aug 6, 6:20 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
620 PM CDT Tue Aug 6 2019
MNZ008-009-013-062345-
East Marshall MN-North Beltrami MN-Pennington MN-
620 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...WEST
CENTRAL BELTRAMI AND NORTHEASTERN PENNINGTON COUNTIES UNTIL 645 PM
CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Espelie, or 24 miles east of Thief River Falls, moving southeast at
30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Jelle around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4802 9543 4802 9558 4800 9558 4800 9563
4817 9582 4825 9579 4833 9567 4821 9526
TIME...MOT...LOC 2319Z 299DEG 25KT 4821 9567
BPSpecial weather statement, Aug 6, 6:37 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
637 PM CDT Tue Aug 6 2019
MNZ009-013-016-070000-
North Beltrami MN-Pennington MN-North Clearwater MN-
637 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BELTRAMI...
NORTHEASTERN PENNINGTON AND NORTH CENTRAL CLEARWATER COUNTIES UNTIL
700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Espelie, or 29 miles east of Thief River Falls,
moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central
Beltrami, northeastern Pennington and north central Clearwater
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4793 9531 4809 9569 4818 9564 4818 9559
4822 9560 4824 9550 4817 9511
TIME...MOT...LOC 2337Z 293DEG 27KT 4815 9553
BPSpecial weather statement, Aug 6, 6:42 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
642 PM CDT Tue Aug 6 2019
NDZ026-027-070000-
Nelson ND-Grand Forks ND-
642 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS AND EAST
CENTRAL NELSON COUNTIES UNTIL 700 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Niagara, or 33 miles southwest of Grafton, moving southeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Niagara around 645 PM CDT.
McCanna and Larimore around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4800 9799 4806 9799 4811 9792 4806 9743
4784 9761
TIME...MOT...LOC 2341Z 293DEG 27KT 4806 9790
BPSpecial weather statement, Aug 6, 6:46 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
646 PM CDT Tue Aug 6 2019
NDZ014-015-024-070015-
Eddy ND-Benson ND-Ramsey ND-
646 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...
SOUTHWESTERN RAMSEY AND NORTH CENTRAL EDDY COUNTIES UNTIL 715 PM
CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Minnewaukan, or 18 miles west of Devils Lake, moving southeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Oberon around 655 PM CDT.
Grahams Island State Park around 655 PM CDT.
Fort Totten and Camp Grafton around 700 PM CDT.
St Michael around 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4796 9944 4801 9942 4807 9931 4813 9917
4803 9878 4780 9906
TIME...MOT...LOC 2345Z 293DEG 27KT 4802 9924
BPSpecial weather statement, Aug 6, 6:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
648 PM CDT Tue Aug 6 2019
MNZ008-009-070000-
East Marshall MN-North Beltrami MN-
648 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND WEST
CENTRAL BELTRAMI COUNTIES UNTIL 700 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grygla, or 29 miles east of Thief River Falls, moving southeast at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Carmel around 650 PM CDT.
Jelle around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4825 9531 4818 9557 4817 9559 4817 9569
4829 9575 4838 9551
TIME...MOT...LOC 2348Z 331DEG 29KT 4827 9558
BPThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:25 PM CDT | Special Weather Statement | FGF | Roseau | 20 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | FGF | Pennington | 14 min |
| Aug 6, 6:20 PM CDT | Special Weather Statement | FGF | Pennington | 25 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | FGF | Beltrami | 23 min |
| Aug 6, 6:59 PM CDT | Special Weather Statement | FGF | Beltrami | 61 min |
| Aug 6, 6:42 PM CDT | Special Weather Statement | FGF | Grand Forks | 18 min |
| Aug 6, 6:46 PM CDT | Special Weather Statement | FGF | Benson | 29 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.